Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 26, 2006, 4:47 PM MDT for Corson County, South Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 4:47 PM MDT (22:47 UTC)
- Expired
- May 26, 2006, 5:36 PM MDT
- In force
- 49 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Corson County, SD
The radar
The Bismarck radar (KBIS), 120 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:02 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 262247 SVRABR SDC031-262345- /O.NEW.KABR.SV.W.0021.060526T2247Z-060526T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 447 PM MDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 545 PM MDT * AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KLEIN RANCH...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BULLHEAD AROUND 505 PM MDT... WALKER AROUND 520 PM MDT... MCLAUGHLIN AROUND 530 PM MDT... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4563 10147 4552 10126 4594 10058 4594 10114 $$ KNUTSVIG
2 follow-up statements
000
WWUS53 KABR 262311
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
610 PM CDT FRI MAY 26 2006
SDC031-262345-
/O.CON.KABR.SV.W.0021.000000T0000Z-060526T2345Z/
CORSON SD-
510 PM MDT FRI MAY 26 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CORSON COUNTY UNTIL
545 PM MDT...
AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BULLHEAD...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WALKER AND MCLAUGHLIN BY 515 PM MDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR NORTH CENTRAL SOUTH DAKOTA.
LAT...LON 4575 10122 4565 10118 4572 10095 4594 10058
4594 10114
$$
KNUTSVIG000
WWUS53 KABR 262336
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
635 PM CDT FRI MAY 26 2006
SDC031-262345-
/O.CAN.KABR.SV.W.0021.000000T0000Z-060526T2345Z/
CORSON SD-
535 PM MDT FRI MAY 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR CORSON COUNTY HAS BEEN
CANCELLED...
AT 532 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR NORTH CENTRAL SOUTH DAKOTA.
LAT...LON 4575 10122 4565 10118 4572 10095 4594 10058
4594 10114
$$
KNUTSVIGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:18 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 26, 2:18 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 318 PM CDT FRI MAY 26 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. WEAK MID LEVEL WAVE PRODUCING A FEW SPRINKLES ACROSS BROWN AND DAY COUNTIES THIS AFTERNOON BUT WILL NOT AMOUNT TO ANYTHING...WILL NOT ADD ANY PRECIP IN GRIDS FOR EARLY EVENING ACROSS THE EAST AS ACTIVITY IS ONLY EXPECTED TO BE VERY ISOLATED SPRINKLES AT BEST. ANOTHER WAVE MOVING NE IN SW FLOW ALOFT WITH TSTORMS DEVELOPING THIS AFTERNOON OVER EASTERN WY. EXPECT THIS ACTIVITY TO MOVE INTO WESTERN SD THIS EVENING. AS THE LOW LEVEL JET STRENGTHENS LATER THIS EVENING SOME OF THESE STORMS WILL BE ABLE TO ADVANCE FARTHER EAST INTO THE CWA. HAVE KEPT CHANCES GOING ACROSS MOST OF THE WESTERN FORECAST AREA. DIFFICULT PRECIP FORECAST FOR THIS PACKAGE AS WEAK IMPULSES ARE HARD TO NAIL DOWN. WHATS A BIT MORE CERTAIN IS THAT SATURDAY AFTERNOON SHOULD REMAIN CAPPED AS 700 MB TEMPS APPROACH 12 TO 14 C BY 21Z. SUNDAY AFTERNOON ALSO APPEARS TO BE VERY WARM ALOFT ACROSS THE EASTERN CWA...WHILE WESTERN PORTIONS OF THE FORECAST AREA COOL DOWN A FEW DEGREES AND THUS KEPT SLIGHT CHANCE POPS GOING. MODELS HAVE TRENDED SLOWER WITH FRONTAL PASSAGE LATE IN THE PERIOD SO HAVE ADJUSTED HIGHS/DEWPOINTS/WIND TO REFLECT A SLOWER PROGRESSION. HIGH TEMPERATURES TOMORROW WILL BE CLOSE TO 100 DEGREES ACROSS THE SW CWA AS 850 MB TEMPS APPROACH 30 C BY THE AFTERNOON. ONLY LIMITING FACTOR WOULD BE CLOUDS BUT AM EXPECTING A MOSTLY SUNNY SKY AS SOUNDINGS ARE RATHER DRY. .LONG TERM...TUESDAY THROUGH SATURDAY. BIGGEST CHALLENGE FACING THE LONG TERM IS MINOR PCPN CHANCES DURING TUESDAY NIGHT AND WEDNESDAY NIGHT...AND TEMPS THROUGH THE PERIOD. UPPER TROF IS SLOW TO EXIT REGION...FINALLY CLEARING ERN CWA BY 00Z WEDNESDAY. 06Z DGEX/00Z CANADIAN AND 06Z GFS ALL POINT TOWARD SUBSIDENCE BEHIND EXITING TROF WITH DRYING LAYERS. SOME 7H MOISTURE REMAINS IN THE REGION...BUT NOTHING THATS TOO IMPRESSIVE. CAA PUSHES INTO ALL CWA DURING THE DAY TUESDAY AND PWATS BEGIN TO FALL SOMEWHAT. HAVE OPTED TO REMOVE SLGT CHC POPS GOING FOR TUESDAY NIGHT ACROSS CWA. UPPER PATTERN TRANSITIONS FROM NW TO BROAD ZONAL BY END OF PERIOD...WITH MINOR WAVES CONT TO STREAM OVER CWA. NO PARTICULAR WAVE TO HANG PCPN CHANCES ON THRU THE EXTENDED...ALONG WITH NO REAL WELL DEFINED TROFPA...AND GIVEN THAT PWATS AND RH FIELDS REMAIN RATHER LOW...HAVE OPTED TO REMOVE REMAINDER OF SLGT CHC PCPN CHCS FROM WED NIGHT AS WELL. TEMP WISE...CURRENT TEMP FORECAST APPEARS TO HAVE DECENT HANDLE ON THINGS...WITH SLGT WARMUP IN STORE HEADING TOWARD THE END OF THE EXTENDED. WAA FINALLY BEGINS TO RETURN TO CWA BY THURSDAY MORNING. MADE ONLY COSMETIC TWEAKING TO INHERITED TEMP GRIDS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TT/DM
Hazardous weather outlook, May 26, 4:34 AM MDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 534 AM CDT FRI MAY 26 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 534 AM CDT FRI MAY 26 2006 /434 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WAVE WILL PUSH THROUGH THE REGION TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS EVENING...SPREADING EASTWARD INTO WEST CENTRAL LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THIS SYSTEM...SPECIFICALLY ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THE MAIN SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ALBRECHT
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.